Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 176, NWS Midland/Odessa, TX

August 2, 2007Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Aug 2, 2007, 2:28 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 2:28 PM CDT (19:28 UTC)
Expired
Aug 2, 2007, 5:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Jeff Davis County, TX

The radar

The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 021931
FFWMAF
TXC243-022230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 530 PM CDT

* AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.  THERE   
  ARE SEVERAL STORMS ACROSS JEFF DAVIS COUNTY AND ARE NEARLY         
  STATIONARY.  

* AREAS AFFECTED INCLUDE FORT DAVIS...VALENTINE...AND TEXAS HIGHWAYS 
  118 AND 166.

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3066 10495 3108 10409 3067 10349 3042 10381
TIME...MOT...LOC 1928Z 180DEG 0KT 3068 10402

$$
2 follow-up statements
000 
WGUS74 KMAF 022121
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 PM CDT THU AUG 2 2007

TXC243-022230-
JEFF DAVIS-
420 PM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR JEFF
DAVIS COUNTY...

AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS ACROSS JEFF DAVIS COUNTY FROM SOUTH OF VAN HORN  
TO EAST OF FORT DAVIS.  THESE STORMS ARE PRODUCING VERY HEAVY RAIN.  
STORMS WERE MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT THE FOLLOWING
LOCATIONS...CENTRAL JEFF DAVIS COUNTY.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3066 10495 3108 10409 3067 10349 3042 10381
TIME...MOT...LOC 2120Z 302DEG 12KT 3075 10448

$$
000 
WGUS74 KMAF 022229
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 PM CDT THU AUG 2 2007

TXC243-022239-
JEFF DAVIS-
529 PM CDT THU AUG 2 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT FOR JEFF DAVIS
COUNTY...

ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF
WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3066 10495 3108 10409 3067 10349 3042 10381
TIME...MOT...LOC 2229Z 302DEG 12KT 3063 10425

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:37 AM CDT, 9 hours 51 minutes earlier.

Area forecast discussion, Aug 2, 4:37 AM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 AM CDT THU AUG 2 2007

.DISCUSSION...
HVY RAINFALL SHIFTING S WITH LLJ AND W-SW WITH MEAN STEERING FLOW.
THRU 18Z HVY RAIN FOCUS WILL BE IN WRN PB...THE FT. STOCKTON AREA
AND THE LOWER TRANS PECOS REGION. GFS SEEMS TO HAVE BETTER HANDLE
ON QPF AND UPPER FEATURES. AS SUBTROPICAL RIDGE STRENGTHENS TO THE
N STEERING FLOW WILL BE FROM THE NE SUPPORTING CONVECTION RE-
FOCUSING INVOF HIER TERRAIN THIS AFTERNOON WHERE GFS INDICATES
SHRTWV TROF WILL TRACK. EXPECT THAT AN MCV (POSSIBLE TWO) WILL BE
LEFT OVER FROM INTENSE CONVECTION THIS MORNING. ALSO OUTFLOW
BOUNDARY WILL PUSH S OF THE PECOS RIVER AND MID LEVEL THETA-E
RIDGE AXIS ACRS THE W. HAVE OPTED TO INCLUDE MUCH OF THE PB IN THE
FLASH FLOOD WATCH EVEN THOUGH FOCUS WILL BE FARTHER W TODAY. WILL
UNDERCUT GUIDANCE TEMPS OR AT LEAST GO TOWARD COOLER GFS WITH SO
MUCH WATER ON THE GROUND. BY FRIDAY RIDGE WILL BE CENTERED ACRS
PANHANDLE WITH E MID LEVEL FLOW WHICH SHOULD GRADUALLY PUSH
THETA-E RIDGE W AND WILL CONTINUE TO PLACE HIEST POPS INVOF MTNS.
OTHERWISE LITTLE CHANGE MADE TO FCST BEYOND FRIDAY.

.CLIMATE...
2.54 OF RAIN AT KMAF SINCE MIDNIGHT. THIS IS THE 2ND HIEST DAILY AMOUNT
FOR THE MONTH OF AUGUST. THE HIEST DAILY RAINFALL IN AUGUST OCCURRED
ON THE 24TH IN 1934 WHEN 5.32 OF RAIN FELL. WITH THIS MORNINGS RAIN
MAF HAS ALREADY SURPASSED THE NORMAL MONTHLY TOTAL OF 1.77.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              80  68  86  69  /  50  40  30  20
CARLSBAD NM                87  69  84  69  /  50  40  30  20
DRYDEN TX                  88  72  89  72  /  60  50  30  20
FORT STOCKTON TX           86  71  85  70  /  60  40  30  20
GUADALUPE PASS TX          83  64  77  62  /  60  50  40  30
HOBBS NM                   85  69  87  70  /  50  40  30  20
MARFA TX                   80  63  77  60  /  60  50  40  30
MIDLAND INTL AIRPORT TX    83  68  85  70  /  50  40  30  20
ODESSA TX                  84  70  85  70  /  50  40  30  20
WINK TX                    89  72  89  71  /  60  40  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 5 AM CDT /4 AM MDT/ EARLY THIS MORNING TO
     7 PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     FLASH FLOOD WATCH FROM 5 AM EARLY THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES...ANDREWS...CRANE...
     DAWSON...ECTOR...GAINES...GLASSCOCK...LOVING...MARTIN...
     MIDLAND...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...TERRELL...UPTON...WARD...WINKLER.

&&
Hazardous weather outlook, Aug 2, 5:02 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CDT THU AUG 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
502 AM CDT THU AUG 2 2007 /402 AM MDT THU AUG 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN AND FLASH FLOODING REMAIN A CONCERN ACROSS MUCH OF THE
AREA TODAY. THIS MORNING STORMS ACROSS THE PERMIAN BASIN RESULTED
IN SIGNIFICANT FLOODING. THE FOCUS FOR THE HEAVY RAIN WILL SHIFT WEST
CLOSER TO THE MOUNTAINS AND THE ADJACENT PLAINS THIS AFTERNOON. RAINFALL
RATES NEAR 1.5 INCHES AND HOUR AND DOWNBURST WINDS TO 50 MPH CAN
BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY. THE
BEST MOISTURE WILL BE ACROSS THE WEST IN THE MOUNTAINS AND HEAVY
RAIN WITH FLOODING WILL STILL BE A CONCERN.

HYDROLOGIC CONCERNS MAY INCREASE ALONG THE RIO GRANDE WITH TRIBUTARIES
ALREADY RUNNING WITH WATER FROM RECENT RAINS.

.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LOCAL
OFFICIALS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND
FLASH FLOODING THROUGH FRIDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Aug 2, 8:55 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
855 AM CDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      20 WNW CRANE            31.50N 102.66W
08/02/2007                   CRANE              TX   CO-OP OBSERVER

            6 INCH POOLS OF WATER AND WATER INSIDE CONTROL ROOM AT
            CHEVRON-WARREN PETROLEUM

&&

JGUDMEST
Local storm report, Aug 2, 9:18 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
918 AM CDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      ANDREWS                 32.32N 102.55W
08/02/2007                   ANDREWS            TX   LAW ENFORCEMENT

            ROAD CLOSURES FROM 2 AM TO AT LEAST 8 AM

0800 AM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
08/02/2007                   EDDY               NM   TRAINED SPOTTER

            1 FOOT OF RUNNING WATER ON BLODGETT ST

0815 AM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
08/02/2007                   EDDY               NM   TRAINED SPOTTER

            MINOR TO MODERATE ST FLOODING THROUGHOUT CARLSBAD. WATER
            WAS UP TO 1 FOOT DEEP ON SOME ROADS.

0905 AM     FLASH FLOOD      FORT STOCKTON           30.89N 102.89W
08/02/2007                   PECOS              TX   LAW ENFORCEMENT

            GOMEY RD BEING BARRICADED DUE TO HIGH WATER

0610 AM     FLASH FLOOD      WINK                    31.76N 103.15W
08/02/2007                   WINKLER            TX   LAW ENFORCEMENT

            POWER LINES DOWN DUE TO LIGHTNING. 1 FOOT OF WATER OVER
            HWY 115.

0800 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
08/02/2007                   ECTOR              TX   LAW ENFORCEMENT

            REPORTED WATER RECEDING IN SOME AREA, BUT STILL STANDING
            OR RUNNING WATER OVER ROADWAYS. FLOATING DUMPSTER ON 25TH
            BETWEEN ADAMS AND EISENHOWER.

&&

JGUDMEST
Local storm report, Aug 2, 10:59 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1059 AM CDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      FORT STOCKTON           30.89N 102.89W
08/02/2007                   PECOS              TX   PUBLIC

            COMMANCHE SPRINGS IS RUNNING 2 FEET DEEP AND OVER THE

            ROADS IN AND AROUND ROONEY PARK. ROADS HAVE BEEN BLOCKED.

&&

JGUDMEST
Local storm report, Aug 2, 12:16 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1216 PM CDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      3 N LENORAH             32.35N 101.88W
08/02/2007                   MARTIN             TX   TRAINED SPOTTER

            8 INCHES OF WATER FLOWING ACROSS THE INTERSECTION OF FM
            846 AND SH 137 IN NORTHERN MARTIN COUNTY

1200 AM     FLASH FLOOD      16 NNW STANTON          32.34N 101.89W
08/02/2007                   MARTIN             TX   TRAINED SPOTTER

            8 INCHES OF WATER FLOWING ACROSS THE INTERSECTION OF SH
            137 AND FM 846.

0112 AM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
08/02/2007                   MIDLAND            TX   LAW ENFORCEMENT

            HIGH WATER RESCUES IN MIDLAND. THE INTERSECTIONS OF
            ILLINOIS AND STONYBROOK, HWY 191 AND LOOP 250 AND MIDLAND
            DR AND WALL ST WERE COMPLETELY FLOODED. VEHICLES WASHED
            OFF THE ROAD IN MIDLAND.

0112 AM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
08/02/2007                   MIDLAND            TX   LAW ENFORCEMENT

            FLASH FLOODING REPORTED AT THE INTERSECTIONS OF ILLINOIS
            AND STONYBROOK...HIGHWAY 191 AND LOOP 250 AND MIDLAND
            DRIVE AND WALL STREET. MULTIPLE HIGH WATER RESCUES WERE
            IN PROGRESS.

0130 AM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
08/02/2007                   MIDLAND            TX   PUBLIC

            HIGH WATER/FLASH FLOODING REACHING NEAR DOORS OF
            RESIDENTIAL NEIGHBORHOODS ALONG ROOSEVELT STREET NEAR
            MIDLAND DRIVE AND ILLINOIS AVE.

0149 AM     FLASH FLOOD      3 S MIDLAND             31.96N 102.08W
08/02/2007                   MIDLAND            TX   TRAINED SPOTTER

            10 INCHES OF WATER FLOWING ACROSS STATE HIGHWAY 349 SOUTH
            OF INTERSTATE 20.

0200 AM     FLASH FLOOD      ANDREWS                 32.32N 102.55W
08/02/2007                   ANDREWS            TX   LAW ENFORCEMENT

            ROAD CLOSURES FROM 2 AM TO AT LEAST 8 AM

0210 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
08/02/2007                   ECTOR              TX   LAW ENFORCEMENT

            ODESSA POLICE DEPARTMENT REPORTS FLASH FLOODING AT THE
            INTERSECTIONS OF 36TH AND DIXIE...52ND AND DIXIE...DIXIE
            AND UNIVERSITY AVE...AND 52ND AND ESMUND. MULTIPLE HIGH
            WATER RESCUES ONGOING.

0300 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
08/02/2007                   ECTOR              TX   BROADCAST MEDIA

            FLASH FLOODING AND HIGH WATER RESCUES REPORTED AT 31ST
            AND DIXIE. MULTIPLE CARS STALLED AT THE INTERSECTION OF
            JBS PARKWAY AND 42ND STREET.

0330 AM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
08/02/2007                   MIDLAND            TX   FIRE DEPT/RESCUE

            ONGOING HIGH WATER RESCUES/FLASH FLOODING - W BOUND HWY
            80 CLOSED AT 1788

0430 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
08/02/2007                   ECTOR              TX   BROADCAST MEDIA

            PORTIONS OF BUSINESS 20/HIGHWAY 80 BEING CLOSED IN ODESSA
            DUE TO HIGH WATER/FLOODING.

0520 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
08/02/2007                   ECTOR              TX   FIRE DEPT/RESCUE

            HIGH WATER RESCUE AT UNDISCLOSED LOCATION IN ODESSA

0530 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
08/02/2007                   ECTOR              TX   BROADCAST MEDIA

            SEVERE FLOODING NEAR MEM FUNDOME NEAR SUNSET AND COUNTRY
            CLUB DR

0600 AM     FLASH FLOOD      20 WNW CRANE            31.50N 102.66W
08/02/2007                   CRANE              TX   CO-OP OBSERVER

            6 INCH POOLS OF WATER AND WATER INSIDE CONTROL ROOM AT
            CHEVRON-WARREN PETROLEUM

0610 AM     FLASH FLOOD      WINK                    31.76N 103.15W
08/02/2007                   WINKLER            TX   LAW ENFORCEMENT

            POWER LINES DOWN DUE TO LIGHTNING. 1 FOOT OF WATER OVER
            HWY 115.

0611 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
08/02/2007                   ECTOR              TX   BROADCAST MEDIA

            SEVERE FLOODING LOOP 338 W INTO ODESSA

0715 AM     FLASH FLOOD      20 N FORT STOCKTON      31.18N 102.89W
08/02/2007                   PECOS              TX   OTHER FEDERAL

            2 FT OF WATER ON HWY 1053

0800 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
08/02/2007                   ECTOR              TX   LAW ENFORCEMENT

            REPORTED WATER RECEDING IN SOME AREA, BUT STILL STANDING
            OR RUNNING WATER OVER ROADWAYS. FLOATING DUMPSTER ON 25TH
            BETWEEN ADAMS AND EISENHOWER.

0800 AM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
08/02/2007                   EDDY               NM   TRAINED SPOTTER

            1 FOOT OF RUNNING WATER ON BLODGETT ST

0815 AM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
08/02/2007                   EDDY               NM   TRAINED SPOTTER

            MINOR TO MODERATE ST FLOODING THROUGHOUT CARLSBAD. WATER
            WAS UP TO 1 FOOT DEEP ON SOME ROADS.

0905 AM     FLASH FLOOD      FORT STOCKTON           30.89N 102.89W
08/02/2007                   PECOS              TX   LAW ENFORCEMENT

            GOMEY RD BEING BARRICADED DUE TO HIGH WATER

0915 AM     FLASH FLOOD      FORT STOCKTON           30.89N 102.89W
08/02/2007                   PECOS              TX   PUBLIC

            COMMANCHE SPRINGS IS RUNNING 2 FEET DEEP AND OVER THE

            ROADS IN AND AROUND ROONEY PARK. ROADS HAVE BEEN BLOCKED.

&&

JGUDMEST
Special weather statement, Aug 2, 2:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 PM CDT THU AUG 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-030300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
203 PM CDT THU AUG 2 2007 /103 PM MDT THU AUG 2 2007/

...TROPICAL FUNNELS SPOTTED IN DAWSON COUNTY...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED SEVERAL REPORTS
OF A TROPICAL FUNNEL CLOUD JUST EAST OF LAMESA ALONG U.S. HIGHWAY
180. AT 2 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS DAWSON COUNTY...AS WELL AS ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN
NEW MEXICO. THESE SHOWERS MAY BECOME MORE WIDESPREAD THROUGH THE
AFTERNOON AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.

THE AIRMASS ACROSS THE REGION IS VERY MOIST AND SOMEWHAT UNSTABLE.
BECAUSE OF THIS...TROPICAL FUNNEL CLOUDS MAY DEVELOP UNDERNEATH A
STORM INTO THE EVENING HOURS.

TYPICALLY...TROPICAL FUNNELS ARE SHORT-LIVED AND RARELY LAST LONGER
THAN TEN MINUTES. THEY ARE ALSO SMALL AND GROW TO PERHAPS TEN OR
TWENTY YARDS IN DIAMETER. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO
TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. WIND SPEEDS ASSOCIATED
WITH TROPICAL FUNNEL CLOUDS ARE GENERALLY UNDER 60 MPH...AND CAN
DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS AND AWNINGS. SINCE
THESE TROPICAL FUNNELS ARE BRIEF...SMALL...AND RELATIVELY WEAK...THEY
ARE VIRTUALLY IMPOSSIBLE TO DETECT WITH DOPPLER RADAR.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR THE
LATEST WEATHER INFORMATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:11 PM CDTFlash Flood WarningMAFDawson3 hr
Aug 1, 11:28 PM CDTFlash Flood WarningMAFMartin3 hr
Aug 2, 12:11 AM CDTFlash Flood WarningMAFHoward4 hr
Aug 2, 12:25 AM CDTFlash Flood WarningMAFMidland3 hr
Aug 2, 1:28 AM CDTFlash Flood WarningMAFAndrews, Ector4 hr
Aug 2, 2:30 AM CDTFlash Flood WarningMAFGlasscock4 hr
Aug 2, 2:39 AM CDTFlash Flood WarningMAFCrane4 hr
Aug 2, 2:50 AM CDTFlash Flood WarningMAFAndrews, Gaines4 hr
Aug 2, 3:23 AM CDTFlash Flood WarningMAFUpton4 hr
Aug 2, 3:29 AM CDTFlash Flood WarningMAFMidland5 hr
Aug 2, 4:51 AM CDTFlash Flood WarningMAFPecos4 hr
Aug 2, 5:29 AM CDTFlash Flood WarningMAFEctor4 hr
Aug 2, 5:34 AM CDTFlash Flood WarningMAFWinkler4 hr
Aug 2, 7:09 AM CDTFlash Flood WarningMAFReeves3 hr
Aug 2, 8:44 AM CDTFlash Flood WarningMAFPecos3 hr
Aug 2, 1:53 PM CDTFlash Flood WarningMAFTerrell3 hr
Aug 2, 4:10 PM CDTFlash Flood WarningMAFBrewster, Presidio3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.